The Annals of Probability

Almost Sure Invariance Principles for Partial Sums of Mixing $B$-Valued Random Variables

J. Kuelbs and Walter Philipp

Full-text: Open access

Abstract

The approximation of partial sums of $\phi$-mixing random variables with values in a Banach space $B$ by a $B$-valued Brownian motion is obtained. This result yields the compact as well as the functional law of the iterated logarithm for these sums. As an application we strengthen a uniform law of the iterated logarithm for classes of functions recently obtained by Kaufman and Philipp (1978). As byproducts we obtain necessary and sufficient conditions for an almost sure invariance principle for independent identically distributed $B$-valued random variables and an almost sure invariance principle for sums of $d$-dimensional random vectors satisfying a strong mixing condition.

Article information

Source
Ann. Probab., Volume 8, Number 6 (1980), 1003-1036.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176994565

Digital Object Identifier
doi:10.1214/aop/1176994565

Mathematical Reviews number (MathSciNet)
MR602377

Zentralblatt MATH identifier
0451.60008

JSTOR
links.jstor.org

Subjects
Primary: 60F15: Strong theorems
Secondary: 60G17: Sample path properties 60B05: Probability measures on topological spaces 60B15: Probability measures on groups or semigroups, Fourier transforms, factorization 60B10: Convergence of probability measures

Keywords
Brownian motion in a Banach space mixing random variables almost sure invariance principles law of the iterated logarithm approximation of partial sums of Banach space valued variables

Citation

Kuelbs, J.; Philipp, Walter. Almost Sure Invariance Principles for Partial Sums of Mixing $B$-Valued Random Variables. Ann. Probab. 8 (1980), no. 6, 1003--1036. doi:10.1214/aop/1176994565. https://projecteuclid.org/euclid.aop/1176994565


Export citation